Forums


Medications & Prescription Treatment

cymbalta

  • By sarahscott

    Been on these for a week now for my migraine and feel dreadful. Has anyone else had these pills. Im also on topamax. Had migraine for 21 yrs and totally fed up !!

    Reply Created with Sketch. reply
  • By kyange

    I switched to Cymbalata and recently went 6 WHOLE days without a migraine!! It’s been over a year since that has happened. I don’t know if it is because of the Cymbalta, but it is better for my depression as well.

    Reply Created with Sketch. reply
  • By Jaishreema

    kyange, I wonder if the Cymbalta is still working for you? I hope so.

    I wonder if anyone else has any success stories with Cymbalta? Also have anything else to share about Cymbalta or if you’ve taken it along with anything else like topamax? Thanks for sharing any experience with it.

    Kind regards.

    Reply Created with Sketch. reply
  • By Lynn Voedisch

    I was on Cymbalta and all I can report are tears. It fixed my migraines for one week and then never again. The mood swings and depression were horrible. I felt like someone else. At one point I’d break out into tears in public for very little reason. My family thought I was losing it. The weirdo thing is that it made me so lethargic that all I wanted to do was sleep all day. Nothing could boost me out of the tiredness and I tried caffeine, ginseng, finally sudafed–which worked while I was having a sinus infection. But eventually I had to stop that. Yet my doctor kept telling me that all his other patients reported new energy from the stuff. But the warning label mentioned sleepiness, so I knew I wasn’t crazy.

    Couldn’t wait to get off the stuff. Withdrawal was bad. Never want to think about that drug again.

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi Sarahscott,

    I’m sorry you aren’t feeling well and understand your feelings of being “fed up”. I was on Cymbalta for a while, but it was not effective for my migraines.

    I’m not sure if you are aware of this or not, but it can take up to three months before we see a reduction in our migraine frequency and severity as our body adjusts to new medication. During this time potential side effects may lessen. And yes, this can be very frustrating and irritating. But if we don’t give each medication a fair trial we’ll never know if it would have been the medication that would have worked for us.

    Another complicated issue with migraine is that our triggers and patterns can change over time. That’s right, just when we think we have our triggers all figured out, they can change! If you haven’t kept a detailed migraine diary recently, it may be a good idea to do one. Here is information on trigger identification and management; https://migraine.com/blog/migraine-management-essential-trigger-management/ and what to put in a diary; https://migraine.com/blog/keeping-migraine-diary-basics/.

    I’m not sure if you need information on Topamax, but I’d like to share some with you if that’s ok? Here is our complete section on Topamax;https://migraine.com/migraine-treatment/topamax/.

    Nancy

    Reply Created with Sketch. reply